C.R. BARD, INC. (COVINGTON) -1018233 BARD® INLAY® URETERAL STENT WITH HYDROGLIDE¿ GUIDEWIRE
Back to Search Results |
| Model Number |
777428 |
| Medical Device Problem Code |
Patient Device Interaction Problem (4001)
| Health Effect - Clinical Codes |
Fever (1858); Pain (1994); Urinary Frequency / Polyuria (2275); Dysuria (2684)
| Date of Event |
11/17/2022
Type of Reportable Event
Serious Injury
Additional Manufacturer Narrative
The investigation is still in progress.Once the investigation is complete a supplemental report will be filed.The device was not returned.
Event or Problem Description
It was reported that on (b)(6) 2022, the patient underwent ureteral calculus lithotripsy under general anesthesia, ureteral stricture and dilation, and ureteral stent implantation.Anti-infection and other symptomatic treatment were given postoperatively.The ureteral stent was reviewed in good place and the patient was arranged for discharge.After being discharged from the hospital, the patient developed frequent and urgent urination, accompanied by dysuria, low back pain, and low-grade fever.Patient came to the hospital again for treatment.After giving symptomatic treatment, the patient felt better.It was necessary to remove the ureteral stent in advance.It was unknown if the device caused frequent and urgent urination, accompanied by dysuria, low back pain, and low-grade fever.
Event or Problem Description
Additional Manufacturer Narrative
The reported event was inconclusive because no sample was returned and further investigation was not conclusive.Though a specific cause cannot be determined, a potential root cause for this event could be, "material selection".The device history record was reviewed and found nothing that could have caused or contributed to the reported event.The instructions for use were found adequate and state the following: "the insertion of a ureteral stent should only be done by those individuals who have comprehensive training in the techniques and risks of the procedure." "directions for use: 1.Determine the proper stent length for the patient.This is generally calculated from the baseline pyelogram.Accurate measurements will optimize drainage efficiency and patient comfort.Submerge stent in sterile water to activate the coating.2.Insert the cystoscope then pass the guidewire* through the scope until the tip is in the renal pelvis.3.Move the pigtail straightener over the proximal end (kidney coil end) of the ureteral stent allowing easier insertion onto the guidewire.Remove pigtail straightener once the stent is secure on the guidewire.4.Pass the stent over the guidewire through the cystoscope by using the push catheter for proper placement.5.Watch the distal end (bladder coil end) of the stent or the radiopaque, proximal end of the pusher.Stop advancing when the stent¿s distal end marker reaches the ureterovesical junction (uvj)." 6.Withdraw the guidewire slowly.The stent will form a pigtail automatically.7.Carefully remove the push catheter." h11: section a through f - the information provided by bard represents all of the known information at this time.Despite good faith efforts to obtain additional information, the complainant / reporter was unable or unwilling to provide any further patient, product, or procedural details to bard.